MAUDE Adverse Event Report: CONVATEC CATHETER, STRAIGHT

CONVATEC CATHETER, STRAIGHT
Model Number 510835
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
Consumer reports "unknown number of hm12 catheters, unknown number of market units with unknown lot numbers of the same catheter over the last year or so.Lot/s unknown.Complaint is catheters stick to packaging after activation of hydrophilic coating.Consumer said he has been using these catheters for 3-4 years was happy with them but noted the last year or so he will get inconsistent boxes where catheters will stick to packaging near the tip end to the packaging after activation of hydrophilic coating by busting water sachet.He said sometimes he will get a box where 3/4 will be alright and then 1/4 will have the defect of sticking to packing.He said he will then get a shipment where all the catheters are ok.He said it is very inconsistent and states we have a poor quality control.What made him call today to finally report this is he just recently finished a box where the majority where affected.He threw out the box already.He prepares them all the same by popping water packet and making sure catheter is saturated prior to immediate use.On the defected catheters he goes to remove the packaging and the packaging will curl with it and he has to yank really hard to remove the catheters.He still uses them and said they typically feel normal and they do not feel like they stick in his urethra upon insertion or removal.He said maybe once every 3-6 months he will have a catheter that is difficult to remove from his urethra and he is unsure if the stickiness on the packaging could have impact on this.He mentioned sometimes in his difficulty in removing them with the defect from the packaging, they can accidently touch his arm so they become unsterile and he will throw those out.He said he has had utis in the past remote past as he doesn't get them often, while using these catheters.He mentioned he was even hospitalized in the past for a uti and he is not sure if this defect could have anything to do with him getting these utis.He caths 5-6 x a day for retention from bladder paralysis he said caused by radiation to his prostate for prostate cancer.Overall, he has been using these catheters he thinks are defected but is concerned about continuing to use these as he said they cannot be good for his body if they are defected.He enjoys the catheters that are not defected stating they work well for him.".
 
Additional Manufacturer Narrative
Common device name: hydrophilic cure catheter.Procode: ezd.Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number , reporting site: 1049092 , manufacturing site: 3005471919.

Brand Name
CATHETER, STRAIGHT
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC
7815 national service road
suite 600
greensboro NC
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15311938
Report Number1049092-2022-00322
Device Sequence Number17641811
Product Code EZD
UDI-Device Identifier00815947020307
UDI-Public00815947020307
Combination Product (Y/N)N
Initial Reporter StateAZ
PMA/510(K) Number
K080881
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number510835
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer08/15/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale